Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 4, NWS Amarillo, TX

April 24, 201514 counties in Texas

NWS Amarillo, TX issued this wind advisory at Apr 24, 2015, 5:07 AM CDT for 14 counties in Texas. It took effect at Apr 24, 2015, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2015, 5:07 AM CDT (10:07 UTC)
In effect from
Apr 24, 2015, 12:00 PM CDT
Expired
Apr 24, 2015, 8:00 PM CDT
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
1935 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WWUS74 KAMA 241007
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
507 AM CDT FRI APR 24 2015

TXZ001-002-006-007-011>020-241830-
/O.NEW.KAMA.WI.Y.0004.150424T1700Z-150425T0100Z/
DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...
CLARENDON...WELLINGTON
507 AM CDT FRI APR 24 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

* EVENT...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH
  ARE EXPECTED ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE.

* TIMING...LATE THIS MORNING INTO EARLY EVENING.

* IMPACTS...STRONG SOUTHWEST WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH CANS
  MAY BE BLOWN AROUND BY THE STRONG WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ELSENHEIMER
2 follow-up statements
156 
WWUS74 KAMA 241716
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1216 PM CDT FRI APR 24 2015

TXZ001-002-006-007-011>020-250100-
/O.CON.KAMA.WI.Y.0004.000000T0000Z-150425T0100Z/
DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...
CLARENDON...WELLINGTON
1216 PM CDT FRI APR 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* EVENT...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 
  MPH ARE EXPECTED ACROSS THE WESTERN AND SOUTHERN TEXAS 
  PANHANDLE. 

* TIMING...THROUGH THE EARLY EVENING.

* IMPACTS...STRONG SOUTHWEST WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY ON WEST TO EAST ORIENTED ROADS. LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR TRASH 
  CANS MAY BE BLOWN AROUND BY THE STRONG WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

14
967 
WWUS74 KAMA 250058
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
758 PM CDT FRI APR 24 2015

TXZ001-002-006-007-011>020-250200-
/O.EXP.KAMA.WI.Y.0004.000000T0000Z-150425T0100Z/
DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS...VEGA...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...
CLARENDON...WELLINGTON
758 PM CDT FRI APR 24 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

SUSTAINED WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS ACROSS THE
TEXAS PANHANDLE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 5:02 AM CDT, 5 minutes earlier.

Area forecast discussion, Apr 24, 5:02 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
502 AM CDT FRI APR 24 2015

.DISCUSSION...
A BROAD UPPER LEVEL TROUGH NEAR BAJA WILL BEGIN ITS EASTWARD
PROGRESSION TOWARDS THE PANHANDLES THIS MORNING. AT THE SURFACE...A
FAIRLY STRONG SURFACE LOW WILL DEVELOP THIS AFTERNOON AND
EVENING...INCREASING SOUTHWESTERLY WINDS ACROSS THE AREA. HAVE ISSUED
A WIND ADVISORY FOR THE SOUTHERN AND WESTERN TEXAS PANHANDLE.
COUNTIES FURTHER NORTH AND CLOSER TO THE SURFACE LOW HAVE BEEN
EXCLUDED AT THIS TIME AS IT APPEARS THAT THE STRONGEST WINDS WILL
REMAIN FURTHER SOUTH...BUT WILL CONTINUE MONITORING THE TREND AND
TRACK OF THE SURFACE LOW TO DETERMINE HOW FAR NORTH IT DEVELOPS. SEE
THE FIRE WEATHER SECTION BELOW FOR FIRE WEATHER CONCERNS. THINK MOST
OF THE PANHANDLES WILL REMAIN DRY TODAY...BUT HAVE INTRODUCED SOME
SLIGHT CHANCE POPS FOR MAINLY THE OKLAHOMA PANHANDLE FOR LATE THIS
AFTERNOON WHERE A VORT MAX CROSSES THE BASE OF THE UPPER LEVEL TROUGH
AS IT PASSES OVERHEAD. DO NOT HAVE HIGH CONFIDENCE IN THIS...BUT SOME
GUIDANCE INCLUDING THE HI-RES TTU WRF SHOW THE POTENTIAL FOR SOME
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING IN THE WAKE OF THE
UPPER LEVEL FEATURE. THE SURFACE AND UPPER LEVEL LOWS DEPART TO THE
EAST FAIRLY QUICKLY SATURDAY MORNING. AS THE GRADIENT RELAXES IT
SHOULD BE A PLEASANT DAY WITH HIGHS IN THE UPPER 70S TO LOW 80S AND
LESS WIND THAN TODAY.

ANOTHER TROUGH WILL DIG INTO THE FOUR CORNERS REGION AND A CLOSED
UPPER LOW DEVELOPS SUNDAY AFTERNOON AND MOVES OVER THE PANHANDLES.
CHANCES FOR SHOWERS AND THUNDERSTORMS BEGIN INCREASING SUNDAY
AFTERNOON...WITH BEST CHANCES FOR WIDESPREAD PRECIPITATION OCCURRING
ON MONDAY AND MONDAY NIGHT. THUNDER CHANCES ALSO START TAPERING OFF
DURING THE DAY MONDAY...LEAVING MAINLY A RAIN EVENT THROUGH TUESDAY
MORNING. WITH THE ABUNDANT CLOUD COVER AND EXPECTED
RAIN...HIGH TEMPERATURES WILL BE IN THE 60S...SLIGHTLY BELOW NORMAL
FOR THE END OF APRIL. BEYOND TUESDAY...DRY NORTHWEST FLOW AND UPPER
LEVEL RIDGING SHOULD KEEP THE WEATHER QUIET MID WEEK..AND BRING
TEMPERATURES BACK UP INTO THE 70S TO LOW 80S.

&&

.FIRE WEATHER...
WARM AND WINDY CONDITIONS ARE EXPECTED ACROSS THE PANHANDLES TODAY.
20FT SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED...AND
RELATIVE HUMIDITY VALUES WILL FALL BELOW 20 PERCENT ACROSS THE AREA.
HAVE ISSUED A FIRE DANGER STATEMENT FOR ALL OF THE PANHANDLES
AS...FROM STRICTLY A METEOROLOGICAL STANDPOINT OF CONSIDERING WIND
AND RELATIVE HUMIDITY VALUES...ELEVATED FIRE WEATHER CONDITIONS ARE
EXPECTED WITH SOME LOCALIZED AREAS ACROSS THE WESTERN AND SOUTHERN
TEXAS PANHANDLES APPROACHING CRITICAL FIRE WEATHER CONDITIONS.
HOWEVER...WITH ERC VALUES IN THE 30S...RECENT WETTING RAINS OVER THE
LAST WEEK OVER MUCH OF THE PANHANDLES...AND THE RESULTANT GREEN-UP...WIDESPREAD
SIGNIFICANT FIRE WEATHER CONCERNS ARE NOT ANTICIPATED. WINDS WILL
BEGIN DECREASING LATE FRIDAY NIGHT AND REMAIN BELOW ELEVATED FIRE
WEATHER CONDITIONS FOR SATURDAY. SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE AREA ON SUNDAY NIGHT AND INTO MONDAY.

&&

ELSENHEIMER

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                81  51  82  50  78 /  10   5   0   5  20
BEAVER OK                  81  50  85  49  69 /  20  10   5  10  20
BOISE CITY OK              75  46  77  46  70 /  20  10   5   5  30
BORGER TX                  82  53  82  52  79 /  10   5   0   5  20
BOYS RANCH TX              80  50  82  48  79 /  10   5   0   5  20
CANYON TX                  80  50  80  50  78 /  10   5   0   5  20
CLARENDON TX               81  54  84  52  82 /  10   5   0   5  20
DALHART TX                 78  45  82  46  74 /  10   5   5   5  20
GUYMON OK                  80  48  81  48  71 /  20  10   5   5  30
HEREFORD TX                78  48  83  48  78 /  10   5   0   5  20
LIPSCOMB TX                81  52  84  50  72 /  10  10   0   5  20
PAMPA TX                   78  51  83  50  78 /  10   5   0   5  20
SHAMROCK TX                82  55  85  53  82 /  10  10   0   5  20
WELLINGTON TX              84  56  87  55  86 /  10  10   0   5  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HARTLEY...MOORE...
     OLDHAM...POTTER...RANDALL...SHERMAN...WHEELER.

OK...NONE.

&&

02/18
Hazardous weather outlook, Apr 24, 4:34 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
434 AM CDT FRI APR 24 2015

OKZ001>003-TXZ001>020-242145-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
434 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM CDT THIS EVENING
FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE. SOUTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS NEAR 40 TO 45 MPH ARE EXPECTED.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLE. SOUTHWEST WINDS WILL
INCREASE TO 20 TO 35 MPH WITH HIGHER GUSTS...AND MINIMUM RELATIVE
HUMIDITY VALUES WILL FALL BELOW 20 PERCENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON INTO MONDAY NIGHT...ALTHOUGH
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS SHOULD BE ALERT FOR THE ELEVATED FIRE WEATHER
CONDITIONS TODAY.

ELSENHEIMER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:18 PM CDTSpecial Weather StatementAMACollingsworth27 min

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.